T Nation

MRP and vitamin A

I have a qestion for all nutritional experts out here. A couple of years ago a doctor perscribed me a drug called roaccutane, which is essentially a very high dosis of vitamin A. I had a couple of nasty side effects while using this drug which were all due to the high dosis of vit. A
My question is will taking in 3 mrp´s a day give me the same kind of problems since 3 mrp´s have about 150% RDA in vitamin A. Add the other food I eat to that and I might be on 300% RDA or does it take a higher dosis than that to cause any problems?

Francois, first try to find out how much vit A that drug equaled and then see if the food and MRP’s you take equal that. Also, you might not have the same reaction if this drug you took wasn’t exactly vit A. I would also ask the doc what and why you had these problems and see what he recommends. I wouldn’t necessarly take nutrition advice, but some suggestions couldn’t hurt.

Roaccutane is a derivative of Vitamin A not actually Vitamin A. You would have to eat a hell of alot of MRP’s and multivitamins to ever come close to the dosage of Isotretinoin you were getting on the prescription.

I agree w/ r100proof. What you took is the same as accutane. I took accutane, and in fact drank 2-3 MRPs daily while on it. My doctor said it was fine. If you’re not even on the roccutane (accutane) any more, than you have no worries.

The mechanism, or at least a mechanism,
of Accutane toxicity is hypervitaminosis A: too much Vitamin A.

I do have the impression that if you have
a high Vitamin A intake from supplements,
and high levels built up in the body from
this, the amount of Accutane that can be
tolerated is less, but on the other hand,
the amount needed is less also. I personally
used only 1/4 the usual dose, yet due (perhaps)
to my high Vitamin A levels, even this gave
me some minor adverse side effects.

I want to stress this is an impression, not
a proven medical fact: but also, it follows logically.